Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 9, NWS Cleveland, OH

April 7, 2006Wood County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Apr 7, 2006, 4:47 PM EDT for Wood County, Ohio. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2006, 4:47 PM EDT (20:47 UTC)
Expired
Apr 7, 2006, 5:15 PM EDT
In force
28 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Wood County, OH

The radar

The Cleveland radar (KCLE), 143 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 4:50 PM EDTHAIL 0.88Cygnet, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2006-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
477 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 072047
SVRCLE
OHC173-072115-
/O.NEW.KCLE.SV.W.0009.060407T2047Z-060407T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
447 PM EDT FRI APR 7 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WOOD COUNTY IN NORTHWEST OHIO

* UNTIL 515 PM EDT

* AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED NEAR
  NORTH BALTIMORE...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE WEST MILLGROVE...WAYNE...RISINGSUN...
  JERRY CITY...CYGNET...BRADNER...BLOOMDALE AND BAIRDSTOWN.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4134 8342 4123 8342 4123 8343 4117 8343
      4117 8372 4125 8373 4126 8374 4131 8374

$$
1 follow-up statement
000 
WWUS51 KCLE 072105
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
502 PM EDT FRI APR 7 2006

OHC173-072115-
/O.CON.KCLE.SV.W.0009.000000T0000Z-060407T2115Z/
WOOD OH-
502 PM EDT FRI APR 7 2006


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM EDT FOR WOOD
COUNTY...


AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR 
RISINGSUN...AND MOVING EAST AT 40 MPH. HALF INCH SIZE HAIL WAS 
REPORTED AT CYGNET AT 445 PM.

* LOCATIONS IMPACTED INCLUDE...

LAT...LON 4134 8342 4123 8342 4117 8342 4117 8349
      4128 8347 4133 8347

$$

THOMPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 4:28 PM EDT, 19 minutes earlier.

Area forecast discussion, Apr 7, 4:28 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
428 PM EDT FRI APR 7 2006

.SHORT TERM (TNGT)...
DENSE FOG ROLLING IN FROM THE LAKE BEHIND THE COLD FRONT. TYPICALLY
THE DENSE FOG JUST LASTS A FEW HOURS. UPDATED LAKESHORE ZONES TO
INDICATE THE FOG. WILL MONITOR AND UPDATE TO DENSE FOG ADVISORY IF
NEEDED.

&&

.SHORT TERM(TNGT-SUN)...
SFC LOW PRES NOW NEAR KERI AND CONTINUING TO MOVE OFF TO THE E.
TRAILING FRONT NOW SLOWLY MOVING S AS SEEN BY LATEST SATELLITE
IMAGERY.  FRONT SHOULD MAKE IT AS FAR S AS KMFD BY 21Z AND BE WELL S
OF THE AREA BY 00Z.  LOW CLOUDS AND COOLER AIR BEHIND FNT WILL PUT
AN END TO THE TSRA THREAT.  FOR THE TIME BEING ONLY FAR SRN 1/3 TO
1/2 OF ZONES HAVE ANY SIGNIFICANT THREAT TO SEE T ACTIVITY AND THAT
THREAT WILL RAPIDLY DIMINISH EARLY THIS EVE.  LATEST NAM...RUC AND
GFS FAIRLY SIMILAR WITH TIMING OF FRONT AND LOW 1ST PERIOD.  VERY
DRY AIR WILL FILTER IN BEHIND FRONT TONIGHT BUT VERY STRONG LLVL
INVERSION TO SET UP FOR FIRST 2/3 OF THE NIGHT.  COULD BE SUM SPITS
OR SHRA THRU THE EARLY AM HOURS.  WAS EARLIER CONCERNED ABOUT
POSSIBLE FZDZ OVERNIGHT BUT NOW DRIER AIR COMES BEFORE TEMPS GET
COLD ENUF.  850 MB TEMPS BOTTOM OUT AROUND NEG 6 MIDDAY TOMORROW AND
THEN START TO MODERATE.  COULD BE A FAIR AMOUNT SC TOMORROW AM BUT
DO EXPECT SKIES TO BECOME M/SUNNY DURING THE AFT AS SFC TO 700 MB
MEAN RH FALLS TO AROUND 30 PERCENT.  WILL BE CHILLY ALONG S SHORE OF
LERI TOMORROW WITH NLY FLOW OFF LAKE.  SUN WILL GET OFF TO A COOL
START WITH HIGH PRES OVERHEAD AT DAYBREAK.  HI TEMPS SUN WILL
AVERAGE AROUND NORMAL WITH A LOT OF SUNSHINE.

&&

.LONG TERM (SUN NIGHT THROUGH FRI)...
EXTENDED RANGE MODELS IN FAIRLY GOOD AGREEMENT WITH THE BIG PICTURE
TDA.  SO..FOR THE TIME BEING IT LOOKS WE SHOULD SEE A RELATIVELY
QUIET EXTENDED PD WITH SPRING LIKE WX ONCE WE GET PAST THE WEEKEND.
HIGH PRES WILL DIVE OVER THE WRN GRTLKS TOMORROW AND THEN BUILD
ACROSS THE FORECAST AREA THRU THE START OF THE NEW WORKWEEK.  HI
SHOULD BE OVERHEAD SUNDAY AFT AND EVE AND THEN SHIFTS OFF TO THE
EAST COAST BY MONDAY EVE.  SO AFTER A COOL WEEKEND WITH TEMPS
AVERAGING A LITTLE BELOW NORMAL...TEMPS WILL BEGIN TO MODERATE MON
AND TUE WITH HIGH TEMPS BOTH DAYS IN THE LOWER 60S.  BY EARLY
WED...THERE WILL BE ENUF WAA TO POSSIBLY CAUSE A FEW SHRA OR TSRA.
MORE STORMS POSSIBLE WED NIGHT INTO THU AS A COLD FRONT PASSES THRU
REGION.  LINGERING SHRA IN THE E ON THU IN THE CAA BEHIND THE
BOUNDARY.  RIDGE SLIDES ACROSS REGION THU NIGHT AND WL BACK IN WAA
FLOW BY END OF PD.

&&

.AVIATION(18Z-18Z)...
THE NORTHWARD TREND OF THE WARM ADVECTION HAS NOW BEGUN TO
RETREAT SOUTHWARD. AS EACH HOUR GOES BY THE NORTHERLY FLOW
WILL DIMINISH OUR CHANCE OF TSTMS AND SVR WX FOR EXTREME NRN
OHIO....FOR AREAS TO THE SOUTH OF CLE...JUST A LITTLE SUNSHINE IS
NEEDED TO GET THE ATMOSPHERE TO DESTABILIZE EVEN FURTHER. WE WILL
CONT TO MONITOR FOR WX WATCH THIS AFTN POSSIBLY FOR OUR SRN CWA.
AS THE WARM FRONT RETREATS SOUTHWARD AS A COLD FRONT...THE COOLER
AIR MASS WILL BRING NORTHERLY WINDS AND A SLIGT CHC OF MIXED
RAIN AND SNOW SHOWERS TNGT. SOME LGT DRIZZLE WITH LOW CIGS IS A GOOD
POSSIBILITY AS INDICATED ON BUFKIT SOUNDING. EXCEPT FOR SOME BRIEF
VFR CONDS EARLY THIS AFTN VCNTY MFD LOOK FOR IFR OR NEAR IFR CONDS
TO DOMINATE NEXT 12 TO 18 HOURS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.

&&

SHORT TERM...KUBINA/KIELTYKA
LONG TERM...KUBINA
AVIATION...BC
Hazardous weather outlook, Apr 7, 5:47 AM EDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
547 AM EDT FRI APR 7 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-081100-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
547 AM EDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING...ESPECIALLY ALONG AND SOUTH OF US ROUTE 30 THAT
RUNS THROUGH MANSFIELD AND WOOSTER. THE MAIN THREAT FROM THESE
STORMS WOULD BE DAMAGING HAIL AND WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

OUDEMAN

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 4:15 PM EDTSevere Thunderstorm WarningCLEPortage32 min
Apr 7, 5:09 PM EDTSevere Thunderstorm WarningCLESandusky, Seneca36 min
Apr 7, 5:16 PM EDTSevere Thunderstorm WarningCLEHancock, Wyandot20 min
Apr 7, 5:32 PM EDTSevere Thunderstorm WarningCLELorain28 min
Apr 7, 5:38 PM EDTSevere Thunderstorm WarningCLEHuron37 min
Apr 7, 5:45 PM EDTSevere Thunderstorm WarningCLEMedina, Summit45 min
Apr 7, 5:51 PM EDTSevere Thunderstorm WarningCLECuyahoga39 min
Apr 7, 6:20 PM EDTSevere Thunderstorm WarningCLEPortage32 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.